Stochastic Reduction in Nonlinear Quantum Mechanics

Brody, D C and Hughston, L P. 2002. Stochastic Reduction in Nonlinear Quantum Mechanics. Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences, 458(2021), 1117 - 1127. ISSN 1364-5021 [Article]

No full text available

Abstract or Description

Stochastic extensions of the Schrodinger equation have attracted attention recently as plausible models for state reduction in quantum mechanics. Here we formulate a general approach to stochastic Schrodinger dynamics in the case of a nonlinear state space of the type proposed by Kibble. We derive a number of new identities for observables in the nonlinear theory, and establish general criteria on the curvature of the state space sufficient to ensure collapse of the wave function.

Item Type:


Identification Number (DOI):

Departments, Centres and Research Units:



8 May 2002Published
8 May 2002Accepted

Item ID:


Date Deposited:

04 Feb 2022 17:11

Last Modified:

09 Feb 2022 10:35

Peer Reviewed:

Yes, this version has been peer-reviewed.


Edit Record Edit Record (login required)